Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
keelers

Whats the PURGE?

Recommended Posts

Ive been hearing everyone talking about their skin "purging" when on accutane, what the hell is that about?

Im on day 7 and ive noticed the blackheads on my nose are looking weird. Its hard to explain but they look slightly larger and look like they wanna break open. I kinda hope they dont because ive come to like blackheads as it means that there not gonna be a big puss filled spot on that pore at least.

Is this what people mean by purging? And is it this what causes the initial breakout in people?

Share this post


Link to post
Share on other sites

For me, it meant that between the first and second weeks, all the clogged pores on my face literally looked like they were tightening and squeezing out all the junk that was inside. You could almost scrape the stuff off with a credit card. It looked very strange, but I knew that all the nasty stuff was shoving its way out.

And yes, this is what causes the initial breakout. Accutane basically forces all the zits that were going to pop out later, to pop out more immediately. It takes anywhere from 1 week to 12 weeks from the time a zit starts forming (starting with the clogged pore) to when you actually see it, depending on the type and size. Accutane simply speeds up the process and pushes it all out sooner. That's why some people have a second breakout halfway through the course.

Share this post


Link to post
Share on other sites
For me, it meant that between the first and second weeks, all the clogged pores on my face literally looked like they were tightening and squeezing out all the junk that was inside. You could almost scrape the stuff off with a credit card. It looked very strange, but I knew that all the nasty stuff was shoving its way out.

And yes, this is what causes the initial breakout. Accutane basically forces all the zits that were going to pop out later, to pop out more immediately. It takes anywhere from 1 week to 12 weeks from the time a zit starts forming (starting with the clogged pore) to when you actually see it, depending on the type and size. Accutane simply speeds up the process and pushes it all out sooner. That's why some people have a second breakout halfway through the course.

Um I'm on my 4th day of accutane and I kind of notice this with the blackheads on my nose, will they push themselves out or should I squeeze them out, or should I buy pore strips?

Share this post


Link to post
Share on other sites
For me, it meant that between the first and second weeks, all the clogged pores on my face literally looked like they were tightening and squeezing out all the junk that was inside. You could almost scrape the stuff off with a credit card. It looked very strange, but I knew that all the nasty stuff was shoving its way out.

And yes, this is what causes the initial breakout. Accutane basically forces all the zits that were going to pop out later, to pop out more immediately. It takes anywhere from 1 week to 12 weeks from the time a zit starts forming (starting with the clogged pore) to when you actually see it, depending on the type and size. Accutane simply speeds up the process and pushes it all out sooner. That's why some people have a second breakout halfway through the course.

Um I'm on my 4th day of accutane and I kind of notice this with the blackheads on my nose, will they push themselves out or should I squeeze them out, or should I buy pore strips?

LEAVE THEM! :shifty:

lol, its probably best not to mess... ur skin gets thinner on accutane so putting sumthing sticky on it then ripping it off might damage ur skin.

in a weird way, im looking forward to the purge! am i gonna get one soon if im only on 20mg/day (i started yesturday)...?

Share this post


Link to post
Share on other sites

My boyfriend tells me he uses duct tape to take out blackheads. :injured: THAT is what it does to your skin when you're on accutane! Don't do it! Just leave them, they'll be gone in less than a week.

I got one at 1 week with 40 mg a day (weighing about 110 lbs). Lower dose = less strong side effects. So I don't know how long it will be for you!

Share this post


Link to post
Share on other sites

Ugh... I am starting to get these now. On the sides of my nose, and on my chin. I notice real small hairs that are clogging the pore with gunk on it. These are so gross. I am two days away from my 4 week mark at 40 mg/day. I go to the derm this saturday... i'll ask her about them.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×